Alert archive / Maine / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Caribou, ME

July 13, 2010Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Jul 13, 2010, 7:20 PM EDT for Aroostook County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 7:20 PM EDT (23:20 UTC)
Expired
Jul 13, 2010, 11:15 PM EDT
In force
4 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:52 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 13, 4:52 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
452 PM EDT TUE JUL 13 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND CROSS THE
STATE WEDNESDAY...RESULTING IN SHOWERS AND THUNDERSTORMS WHICH WILL
END WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION
THURSDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY WITH ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
A COLD FRONT IS CURRENTLY APPROACHING THE ST LAWRENCE VALLEY FROM
THE WEST. THIS SYSTEM WILL CONTINUE TO APPROACH THE REGION THIS
EVENING THEN CROSS THE STATE LATER TONIGHT INTO WEDNESDAY. WILL
CONTINUE TO MONITOR STORMS CURRENTLY DEVELOPING IN THE FAR WEST.
NOT A LOT OF SHEAR OR CAPE BUT DO HAVE BOUNDARY MOVING THROUGH.
ALSO PLENTY OF PRECIPITABLE WATER. WILL KEEP THUNDER IN FORECAST
UNTIL 0600Z. WILL ALSO KEEP ENHANCED WORDING FOR HEAVY
RAIN...GUSTY WINDS AND SMALL HAIL. NAM AND GFS DEVELOP LOW
PRESSURE ALONG FRONT AND MOVE SYSTEM ALONG FRONT LATER TONIGHT.
THIS GENERATES A PRECIPITATION MAX ACROSS THE SOUTH LATER TONIGHT.
FOR QPF WILL USE A BLEND OF NAM AND GFS...HOWEVER WILL LOWER
AMOUNTS AND KEEP MAX OF .50 INCHES PER 6 HOUR PERIOD. FOR
WIND...TEMPERATURE AND DEW POINT WILL USE GMOS...WILL ADJUST GMOS
MAX TEMPERATURE A LITTLE HIGH SINCE THERE HAS BEEN LOW BIAS LAST
FEW DAYS. WILL INCLUDE AREAS OF FOG SOUTH AND PATCHY FOG NORTH.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL EXIT THROUGH THE MARITIMES WEDNESDAY NIGHT...WITH
ANY LINGERING SHOWERS DOWNEAST ENDING DURING THE EVENING.
OTHERWISE...CLOUD COVER WILL DIMINISH LATER WEDNESDAY NIGHT WITH
HIGH PRESSURE BUILDING EAST. HIGH PRESSURE WILL BUILD ACROSS THE
REGION THURSDAY WITH MOSTLY SUNNY SKIES. HIGH PRESSURE WILL MOVE
EAST THURSDAY NIGHT...WITH A DEVELOPING WARM FRONT ACROSS NORTHERN
MAINE. CLOUD COVER WILL INCREASE ACROSS THE REGION THURSDAY
NIGHT...PARTICULARLY ACROSS NORTHERN AREAS. SHOWER CHANCES WILL
ALSO BEGIN TO INCREASE LATER THURSDAY NIGHT PARTICULARLY ACROSS
NORTHERN AREAS. THE WARM FRONT WILL LIFT NORTH OF THE REGION
FRIDAY WHILE A COLD FRONT APPROACHES FROM THE WEST.
SHOWER/THUNDERSTORM CHANCES WILL INCREASE FRIDAY AFTERNOON WITH
THE APPROACH OF THE COLD FRONT. THE COLD FRONT WILL THEN CROSS THE
REGION THROUGH EARLY FRIDAY NIGHT WITH SHOWERS AND THUNDERSTORMS.
SHOWER/THUNDERSTORM CHANCES THEN DIMINISH LATER FRIDAY NIGHT IN
THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE AT ABOVE NORMAL
LEVELS THURSDAY/FRIDAY.
&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE COLD FRONT WILL EXIT THE REGION SATURDAY MORNING...THOUGH
CHANCE POPS WILL PERSIST THROUGH SAT EVE AS UPPER LEVEL LOW AND
COLD POCKET MOVE SLOWLY THROUGH. RIDGE BUILDS IN FROM WEST ON
SUNDAY BRINGING SLIGHTLY DRIER AIR THROUGH MONDAY AFTERNOON...THEN
THE NEXT SURFACE LOW AND ASSOCD TROF SWING ACROSS AREA BRINGING
CHANCE POPS AGAIN...MAINLY TO NORTHERN AND WESTERN AREAS WHERE
INSTABILITY IS GREATEST.
&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: IFR/MVFR CONDITIONS EXPECTED TONIGHT THROUGH WEDNESDAY
MORNING. CONDITIONS SHOULD IMPROVE TO VFR BY LATE WEDNESDAY
AFTERNOON.

SHORT TERM: OCCASIONAL MVFR CONDITIONS COULD LINGER DOWNEAST
EARLY WEDNESDAY NIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED
ACROSS THE REGION THROUGH THE REMAINDER OF WEDNESDAY NIGHT THROUGH
EARLY THURSDAY NIGHT. MVFR CONDITIONS COULD BEGIN TO DEVELOP
ACROSS NORTHERN AREAS LATER THURSDAY NIGHT. OCCASIONAL MVFR
CONDITIONS COULD OCCUR ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT
WITH ANY SHOWERS/THUNDERSTORMS. LOW CLOUDS AND FOG COULD FURTHER
RESTRICT CEILINGS AND VISIBILITIES ALONG THE DOWNEAST COAST FRIDAY
NIGHT INTO EARLY SATURDAY. MVFR CONDITIONS COULD AGAIN OCCUR WITH
ANY SHOWERS OR THUNDERSTORMS SATURDAY. VFR CONDITIONS ARE EXPECTED
SUNDAY.
&&

.MARINE...
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WINDS.
MADE SLIGHT ADJUSTMENT TO LOWER WIND SPEED LATER TONIGHT INTO
WEDNESDAY. FOR WAVES: HAVE USED THE WNA/4 TO INITIALIZE GRIDS. WNA
GRAPHICS SHOWING ELONGATED FETCH AREA DEVELOPING TO SOUTH-
SOUTHEAST OF NEW ENGLAND LATER THIS EVENING. THIS AREA IS OVER
WARMER WATER AND GFS ENSEMBLE INDICATED WAVE MODEL WINDS
REASONABLE. SPECTRAL SHOWING LONG PERIOD WAVE ARRIVING FROM THIS
FETCH LATER WEDNESDAY AT 4 TO 5 FEET SEEMS REASONABLE AND MAY BE
UNDER-DONE SO WILL LEAVE WNA WAVE HEIGHTS AS IS FOR NOW. WILL
RECOMMEND MONITORING FETCH AREA AS IT DEVELOPS TONIGHT TO COMPARE
WAVE MODEL FORECAST TO BUOY/SHIP OBS. WILL INCLUDE WIDESPREAD FOG
ACROSS WATERS TONIGHT INTO WEDNESDAY WITH HALF MILE VISIBILITY.
WILL NOT ISSUE SCA SINCE WAVE HEIGHTS EXPECT TO BE SLIGHTLY BELOW
5 FEET TONIGHT AND LONG PERIOD SWELL EXPECTED WEDNESDAY WITH
MARGINAL SCA CRITERIA.

SHORT TERM: WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
WEDNESDAY NIGHT THROUGH SUNDAY. SEAS COULD APPROACH MARGINAL SMALL
CRAFT ADVISORY LEVELS AT TIMES IN A LINGERING SWELL WEDNESDAY NIGHT
THROUGH SATURDAY. VISIBILITIES COULD BE REDUCED IN LINGERING
SHOWERS EARLY WEDNESDAY NIGHT...THEN AGAIN IN SHOWERS/THUNDERSTORMS
AND AREAS OF FOG FRIDAY INTO SATURDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...MIGNONE
SHORT TERM...NORCROSS
LONG TERM...PJR
AVIATION...MIGNONE
MARINE...MIGNONE/NORCROSS
Hazardous weather outlook, Jul 13, 3:21 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EDT TUE JUL 13 2010

MEZ001>006-010-011-015>017-029>032-141930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
321 PM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL AND HEAVY
RAIN ARE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-141930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
321 PM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

In the hours before

Special weather statement, Jul 13, 1:52 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
152 PM EDT TUE JUL 13 2010

MEZ001-003-132100-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
152 PM EDT TUE JUL 13 2010

...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST MAINE THROUGH 3 PM...

DOPPLER WEATHER RADAR INDICATES AN AREA OF STRONG THUNDERSTORMS
THAT WILL MOVE THROUGH SAINT PAMPHILE AND THE BIG BLACK RIVER AREA
UNTIL 300 PM. THESE STORMS MAY PRODUCE GUSTY WINDS UP TO 50
MPH...SMALL HAIL...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR
AREA...TAKE COVER IN A SHELTER OR BUILDING. STRONG THUNDERSTORMS
CAN BECOME SEVERE, PRODUCING LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL.

DOODY/NORCROSS
Special weather statement, Jul 13, 5:39 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
539 PM EDT TUE JUL 13 2010

MEZ002-132315-
NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
539 PM EDT TUE JUL 13 2010

DOPPLER WEATHER RADAR INDICATES AN AREA OF STRONG THUNDERSTORMS
JUST WEST OF ASHLAND AND PORTAGE MOVING NORTHEAST AT 30 MPH.
THESE STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL.
VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN
ALSO BE EXPECTED AS THEY PASS ASHLAND AND PORTAGE AND APPROACH
WASHBURN...NEW SWEDEN AND STOCKHOLM BY 700 PM EDT. IF THREATENING
WEATHER APPROACHES YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN SOMETIMES BECOME SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:02 PM EDTSevere Thunderstorm WarningCARAroostook43 min
Jul 13, 2:17 PM EDTSevere Thunderstorm WarningCARAroostook, Somerset43 min
Jul 13, 3:20 PM EDTSevere Thunderstorm WarningCARAroostook30 min
Jul 13, 5:52 PM EDTSevere Thunderstorm WarningCARAroostook56 min
Jul 13, 6:22 PM EDTSevere Thunderstorm WarningCARAroostook53 min
Jul 13, 7:20 PM EDTAreal Flood AdvisoryCARAroostook3 hr

Nearby

Flash Flood Warnings in Maine, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.